Hi, and Methotrexate question

iVillage Member
Registered: 02-23-2006
Hi, and Methotrexate question
5
Wed, 08-01-2012 - 3:12pm

Hi, I'm Karri.  I started off here in 2006 after a m/c and went on to have 2 beautiful children.  We decided to TTC #3 in June of 2010 and here I am 2 years later working on my 8th m/c.  This has included about 6 chemical pregnancies, 1 m/c at 8 wks, and now a suspected tubal pregnancy.  The numbers this time started out great but failed to continue to rise appropriately.  So I have had a natural m/c, a d&c, and now a methotrexate shot.  I got it Friday and today my numbers were almost double, which they said was normal.  Some things that concern me though are that I have gained about 10 lbs in a week, I am very swollen despite drinking lots of water, and I am exhausted with random bouts of nausea.  If you have had the shot, did you experience any of these symptoms?  Also, how long did this whole process take.  my levels were 322 on Friday and 554 today.  It is killing me being in limbo.  Before we can ttc again, I have to have my 4th HSG in a little over a year.  I just feel so defeated and all anyone does is reminds me that I have two children and I should just be thankful for them.  I have never felt so alone among the people who care about me.  I know this is a great board and I think I will start coming back to visit people who understand the journey.

 

Karri

Karri

iVillage Member
Registered: 05-19-2003
Wed, 08-01-2012 - 9:01pm
I've taken methotrexate for arthritis for many years. I'm not sure the dose difference but when I was on it my shot day was useless to me. I was always very tired and always had nausea. There were a few other side effects as well.

I hope this all passes for you soon.






Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Thu, 08-02-2012 - 12:29pm
I'm so sorry you are going through this Karri :smileysad:

The CL over on the Ectopic Loss board is very familiar with methotrexate and would probably have some good feedback for you.

http://forums.ivillage.com/ivillage/?category.id=iv-ppttcectopic

(((HUGS))) I hope that your levels go down soon.

Community Leader
Registered: 01-22-2010
Fri, 08-03-2012 - 4:08pm

I'm so sorry you're goin thru another loss, I hope it is soon over so you can start focusin on achievin a healthy pg *hugs*

 

Lilypie Angel and Memorial tickers

iVillage Member
Registered: 10-04-2012
Fri, 10-05-2012 - 6:42pm
I had 2 suspected Ectopics, both treated with MTX. Keep in mind that it is a chemo medication. I had a horrible headache, pure exhaustion, along with nausea and vomiting.

Its normal for your HCG will rise the firstdraw after MTX. It will go down. My highest level was 678 and it took 4 weeks to get back to 0. Typically you have your HCG levels checked on day 4, 7 and weekly afterou get MTX.

I hope this helps! My thoughts are with you. You are not alone.